Generalized length biased distributions

Giri S. Lingappaiah

Aplikace matematiky (1988)

  • Volume: 33, Issue: 5, page 354-361
  • ISSN: 0862-7940

Abstract

top
Generalized length biased distribution is defined as h ( x ) = φ r ( x ) f ( x ) , x > 0 , where f ( x ) is a probability density function, φ r ( x ) is a polynomial of degree r , that is, φ r ( x ) = a 1 ( x / μ 1 ' ) + ... + a r ( x r / μ r ' ) , with a i > 0 , i = 1 , ... , r , a 1 + ... + a r = 1 , μ i ' = E ( x i ) for f ( x ) , i = 1 , 2 ... , r . If r = 1 , we have the simple length biased distribution of Gupta and Keating [1]. First, characterizations of exponential, uniform and beta distributions are given in terms of simple length biased distributions. Next, for the case of generalized distribution, the distribution of the sum of n independent variables is put in the closed form when f ( x ) is exponential. Finally, Bayesian estimates of a 1 , ... , a r are obtained for the generalized distribution for general f ( x ) , x > 1 .

How to cite

top

Lingappaiah, Giri S.. "Generalized length biased distributions." Aplikace matematiky 33.5 (1988): 354-361. <http://eudml.org/doc/15549>.

@article{Lingappaiah1988,
abstract = {Generalized length biased distribution is defined as $h(x)=\phi _r (x)f(x), x>0$, where $f(x)$ is a probability density function, $\phi _r (x)$ is a polynomial of degree $r$, that is, $\phi _r (x)=a_1(x/\mu ^\{\prime \}_1)+ \ldots + a_r(x^r/\mu ^\{\prime \}_r)$, with $a_i>0, i=1,\ldots ,r, a_1+\ldots + a_r=1, \mu ^\{\prime \}_i=E(x^i)$ for $f(x), i=1,2 \ldots , r$. If $r=1$, we have the simple length biased distribution of Gupta and Keating [1]. First, characterizations of exponential, uniform and beta distributions are given in terms of simple length biased distributions. Next, for the case of generalized distribution, the distribution of the sum of $n$ independent variables is put in the closed form when $f(x)$ is exponential. Finally, Bayesian estimates of $a_1, \ldots , a_r$ are obtained for the generalized distribution for general $f(x), x>1$.},
author = {Lingappaiah, Giri S.},
journal = {Aplikace matematiky},
keywords = {characterizations; exponential; uniform; beta distributions; length biased distributions; Bayesian estimates; characterizations; exponential; uniform; beta distributions; length biased distributions; Bayesian estimates},
language = {eng},
number = {5},
pages = {354-361},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Generalized length biased distributions},
url = {http://eudml.org/doc/15549},
volume = {33},
year = {1988},
}

TY - JOUR
AU - Lingappaiah, Giri S.
TI - Generalized length biased distributions
JO - Aplikace matematiky
PY - 1988
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 33
IS - 5
SP - 354
EP - 361
AB - Generalized length biased distribution is defined as $h(x)=\phi _r (x)f(x), x>0$, where $f(x)$ is a probability density function, $\phi _r (x)$ is a polynomial of degree $r$, that is, $\phi _r (x)=a_1(x/\mu ^{\prime }_1)+ \ldots + a_r(x^r/\mu ^{\prime }_r)$, with $a_i>0, i=1,\ldots ,r, a_1+\ldots + a_r=1, \mu ^{\prime }_i=E(x^i)$ for $f(x), i=1,2 \ldots , r$. If $r=1$, we have the simple length biased distribution of Gupta and Keating [1]. First, characterizations of exponential, uniform and beta distributions are given in terms of simple length biased distributions. Next, for the case of generalized distribution, the distribution of the sum of $n$ independent variables is put in the closed form when $f(x)$ is exponential. Finally, Bayesian estimates of $a_1, \ldots , a_r$ are obtained for the generalized distribution for general $f(x), x>1$.
LA - eng
KW - characterizations; exponential; uniform; beta distributions; length biased distributions; Bayesian estimates; characterizations; exponential; uniform; beta distributions; length biased distributions; Bayesian estimates
UR - http://eudml.org/doc/15549
ER -

References

top
  1. Ramesh Gupta, Jerome P. Keating, Relations for reliability measures under length biased sampling, Scand. J. Stat. 13 (1986), 49-56. (1986) Zbl0627.62098MR0844034
  2. G. S. Lingappaiah, On the Dirichlet Variables, J. Stat. Research, 11 (1977), 47-52. (1977) Zbl0418.62018MR0554878
  3. G. S. Lingappaiah, On the generalized inverted Dirichlet distribution, Demonstratio Math. 9 (1976), 423-433. (1976) Zbl0343.62012MR0428542

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.